An Indiana girl has battled with the lasting effects of a reaction to Tamiflu, one of multiple patients who have reported symptoms ranging from hallucinations to hospitalization.
Details about a 6-year-old child in Allen, Texas, who had a severe reaction to Tamiflu, were reported last weekend, the girl’s parents detailing the unexpected results of the anti-influenza drug. Her parents say she experienced hallucinations, running away from school and that she made an attempt to hurt herself by jumping out of a window.
That child’s family is reporting that she is back to normal, but CBS Dallas reports that another child, Lindsay Ellis of Indianapolis, had a reaction to the drug that left her family terrified for months, and the family is speaking out to raise awareness.
The news site reports: [Lindsay] was a healthy 11-year-old before she had the flu last year. Then she began hallucinating bugs on her body and the devil’s voice in her ear.
“It literally reminded me of a scary movie at that time, like, is my daughter possessed?” says her father, Charles Ellis.
“What is really going on?” Ellis says doctors believe it was a reaction to Tamiflu. “About day three, she started acting loopy,” he says.
Lindsay was hospitalized for nearly two months, had a feeding tube and was incoherent and unable to move her hands or feet for several weeks. “Not knowing if my daughter was going to make it from day to day, because the doctors were telling me, I don’t know what to do,” he says. “It was horrific for anyone involved in it who came to see her.”
A year later, she still suffers tremors. Ellis, like the other families we have heard from, wants more transparency when it comes to Tamiflu – better labeling on the packaging and warnings from doctors who prescribe it. It’s something japan took a step further.
They banned Tamiflu for youth ages 10 to 19 in 2007 after several dozen instances of neuropsychiatric events.
A spokesperson from manufacturer Genentec sent CBS11 the following statement: “Neuropsychiatric events have been reported during administration of Tamiflu in patients with influenza, especially in childrenand adolescents. These events are also experienced by patients with influenza without Tamiflu administration.
Patients should be closely monitored for behavioral changes, and the benefits and risks of continuing treatment with Tamiflu should be carefully evaluated for each patient.”
The FDA has listed 559 cases of hallucinations from Tamiflu since 2009.
"BUILD THE WALL" bumper stickers now on sale. (BUY NOW)
If you would like to receive Breaking News text alerts on a smartphone or tablet, download the DML APP which is completely FREE and easy to use. Go to the Google Play Store or the IOS App Store and search for DML APP. Be sure to keep the app’s notifications setting on. Another way to receive alerts is to text to 40404 the following message: follow @realdennislynch (be sure to put a space between the word follow and the @ symbol).
To see more stories like this, sign up below for Dennis Michael Lynch’s email newsletter.
Sign up to get breaking news alerts from Dennis Michael Lynch.
REPORT: Voice identification technology gave the NSA power